MAUDE Adverse Event Report: CARDINAL HEALTH DOBBHOFF 12FR 43IN W STYLET EN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH DOBBHOFF 12FR 43IN W STYLET EN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884711253E
Medical Device Problem Codes Obstruction of Flow (2423); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.The customer stated that the device will not be returned for evaluation because it was discarded.
 
Event or Problem Description
Customer reports: the patient had a nasal enteral tube obstruction, and when evaluating and trying to perform mechanical clearance, it was observed that the device is broken in the y connection.Per additional information provided on 03/27/23, the y connector detached & the device was removed & replaced.
 
Additional Manufacturer Narrative
The device history record (dhr) for the reports lots were reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the condition described by the customer.A sample analysis was not possible as there was no photographs or samples provided for evaluation.Without a sample to evaluate, it is not possible to confirm the reported issue, determine a root cause or relate it to a manufacturing process.During the investigation, a review of the manufacturing process was conducted.In general, all process and controls were found properly followed, including sub-assemblies, finished product assembly and packaging.There were no abnormal conditions found that could trigger the reported condition.An improvement opportunity was detected on the product design.A formal corrective/preventative action (capa) was created to address the reported condition and to identify improvement opportunities to the product design.The capa will modify the design and assembly process of the enfit y-port assembly.This design modification will include modifying the current molds for the enfit connector and y-port body to change the device from a winged enfit connector and y-port body design to a no-wing design.

Brand Name
DOBBHOFF 12FR 43IN W STYLET EN
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16645175
Report Number9612030-2023-03659
Device Sequence Number14794375
Product Code KNT
UDI-Device Identifier10884521582927
UDI-Public10884521582927
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884711253E
Device Catalogue Number8884711253E
Device Lot Number2119403164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown